Mayo Clinic Connect
Post Live Transplant 2 years. Anyone have experience in receiving B12 shots and were they effective to some degree?
Hi, @wkary, and welcome to Mayo Connect! I am always thrilled to meet another liver transplant recipient!
I am 7 years post transplant, and I was directed to take iron orally, after my transplant for a while due to low red blood cells. I think that maybe it took a couple of years for my red blood count to get to a normal range and it has remained good since then. Are you currently taking the B12 shots? How long have you been taking them? And most important, How are you doing after your transplant?
I would like to invite you to look at some of our transplant discussions. Please feel free to join where you are comfortable. Rosemary
Liked by Colleen Young, Connect Director, Ali Skahan
I have been giving my self b12 shots for several months, and have not noticed any difference but I am also chronic depressed. So that might make a difference.
Thanks! At one point my PCP wanted to try and Mayo said no way. I am 2 years out now so maybe things have changed.
I am 6 yrs. post-kidney transplant and just at the last blood draw found that i was B12 deficient so am currently undergoing B12 injections. I already suffer from chronic fatigue and fibromyalgia so i feel I have noticed some improvement but can’t say that it has been a huge improvement. I am at week 3 so I am staying positive that this will improve the situation!! Sending positive vibes your way for stellar improvement!!
Liked by Ali Skahan
Thanks! Prior to the liver transplant I had them and honestly I believe they were the only thing that kept me going with any kind of energy. They do take some time I recall to “help” so it might just be a waiting game. I’m currently coming off Pred so I am not going to address the situation until I get past that hurdle which will be another month. It will be interesting to see what you say at week 6. Best of luck and hope you get that improvement you are looking for!
Jump to this post
And you as well!!
@wkary, I see that you are coming off prednisone. How is that going for you? I’ve been on 5 mg for 7 years. started coming off by tapering to 2.5mg for a month, and then 0 mg. My body did not like coming off of it. Body aches, nausea, fatigue, lethargy. I’m currently back on 2.5 mg. because of my discomfort. I hope you are doing well with coming off the prednisone. Rosemary
I’ve been on 5 for about 7 months. Finally received the OK to taper off at 1mg per month. First 2 weeks of each drop are really rough. Aches, not hungry, fatigue etc. Then towards the end of the 2nd week it comes back around and I start feeling better. Then it starts over again the next drop. I am at 1mg now for the next 4 weeks and then done hopefully. I am really surprised that your doc went 2.5 at one time. Absolutely no doubt you were going to have those reactions. Pred. puts our adrenal glands to sleep and as we taper they wake up. Consider discussing a .5 or 1 drop ever month or os with your doc. It’s just your body needs to pick up where the pred is leav ing off. It will work itself off it just takes time.
@wkary, This has been a frustrating time! My PCP is going to monitor me when I’m ready to try again.
To make things even more complicated, I’ve been diagnosed with exercise induced asthma since this prednisone fiasco. I’ve been thru complete cardio and pulmonology this summer to rule out heart or lung problems. I’ve been told that my prednisone levels were not high enough to relate to this sudden onset of breathing issues when dose was lowered. But, I can’t help but wonder if there is a relationship. I know what I was like before the taper, and I know when the change to my breathing occurred. To me it’s too coincidental!. Thanks for your reply. Rosemary
Had to chime in on the asthma reference, Rosemary. 3 yrs. post-transplant my childhood asthma reactivated and it has been quite the reunion, and not of the good kind. I, too, join in and feel your tapering of prednisone played a role as well as having the compromised immune system. I truly hope you can see improvement as you work through this tapering of dosage and find an acceptable balance. This transplant life is quite the rollercoaster ride!! Blessings to you, and Mayo, for bringing us together!!
Liked by Rosemary, Volunteer Mentor, Ali Skahan
I have to say I have never heard of “exercised induced asthma”, but like you I have an extremely hard time not viewing them as consequential. The PCP is the way to go. You only have to come off 5 so in reality you can take your time. Personally if I had to do it again I would have suggested .5 on a 3 week span. Why be in a rush with how long you have been on it. That amount of time has to play a role in your issues. Positive thoughts your way and stay in touch as you start again! Bill
@wkary, I’m talking to my PCP tomorrow about lowering my prednisone. I’ve been on 2.5 mg for 4 months. We have already discussed a s-l-o-w taper. Keep on sending those good thoughts! Rosemary
@coastalgirl, thanks for your reply. I never had any signs of asthma or any breathing issues before. And it is strange to me that now, I have it – 7 years post transplant, and with lowering prednisone. My local PCP, pulmonologist, and cardiologist all tell me that they don’t think there’s a connection; that my levels were too low to cause that! But….hmmmm? I will bring this possibility up to my transplant team when I visit them. It is frustrating because I like to think that I’m the one in control (it’s the prior teaching career).
On the bright side, I have just returned from a vacation to Utah NPs and was able to do some pretty decent hiking, but still not like before.
So glad you were able to get some hiking in. That is awesome!
I, too, must admit I like to feel I am in control. I was a court reporter for 26 years until retiring last year. I am still clinging to the hope that i will be able to work some but haven’t made it there yet.
Anyway, it does sound quite suspicious.
Also, i read that some women actually develop adult onset asthma later in life, too.
Best of luck and love that we can share with each other and find a common ground with someone that truly understands.
Liked by Rosemary, Volunteer Mentor
Some great news and sending positive thoughts.
version 22.214.171.124.7.3Page loaded in 0.313 seconds